Advice wanted

Got out of ae last Saturday after a episode of af which had me worse than normal. The doc upped my bisoprolol from 5mg - 7.5mg. True to form af started again last Sunday night and heart still jumping between 35-170 today. Its not the palpitations im finding hard at min its the fact im cant walk more than 5 metres without getting seriously short of breath. So do I go back to ae once again or wait it out. Thinking ae as theres only me and my teenage son in house and dont really want to ask him to walk me to my loo. Oh the joys of worsening af. And still no ablation date in sight despite numerous emails and messages left with cardiologists secretary x

15 Replies

oldestnewest
  • Hi Julesp, I think I would ring the 111 number and ask for advice. It doesn't sound right that you can only walk such a short distance. They have always sent for an ambulance for me.

    Jean

  • I had those same symptoms of shortness of breath, feeling like I was about to pass out, and my heart was pounding, the last two (but not 1st two) times I had episodes of A-Fib/A-flutter. I asked a cardio doctor why I didn't have those symptoms 1st two times, and he said my blood pressure must have been that much lower in recent episodes.

    In fact, all it took was taking a quick shower, and was only 1/2 dried off, when I felt like passing out, so I quickly threw towel on bed and laid on it for a while.

    Funny thing after these weakness episodes, all it would take is sitting down and remaining motionless, trying to stay calm, and within 2-3 minutes I felt all back to normal.

  • I would dial 999 as they will send paramedic who will do a number of tests at your home.

  • Thanks. I thought it had settled half hour ago but no got up to go loo and clung onto wall to get there and hr still all over shop so trip to ae

  • My gp advice was any shortness of breath during af episode to ring 999, if no better I would ring, people seem to ring for anything but paramedics told me not to hesitate in future

  • You need a cardioversion in a and e. You should go. They need to rule out more serious problems too. My cardiologist said take meds and if no improvement after 4 hours then a and e especially if short of breath

  • Hope you feel better soon. Don't put up with the symptoms - visit A&E and ask questions.

    For me, it was actually the Bisoprolol increasing my symptoms. It was making me so ill, severe depression and headaches, constantly tired, trouble walking anywhere more than a few feet, definitely no hills or even slight slopes!!! Together with the horrendous gastric issues causing me severe acid reflux, where I frequently had to sit up at night as lying down make me sick. Eventually my GP took me off Bisoprolol, putting me back on my original betablocker (Sotalol) and after 3 months I started to feel so much better. Now I rarely get any periods of rapid heart rate (only 3 in the last 3 years each only lasting a few hours, as opposed to about 25-30 in 18 months, some lasting for 72 hours whilst on Bisoprolol). Each time my cardiologist advised increasing my Bisoprolol dosage, I became worse and worse.

    Good luck, keeps us updated

    Lin

  • If my HR goes over 130 I go to ER have a CV as I can't take the drugs

  • I used to find when on that dose of bisoprolol it was like wading through mud

  • Hi everyone. Waiting to see whats happening. My heart rate still bit erratic but not jumping as high as yesterday. Highest today so far is 127 but still out of breath. Not had any meds yet. Had extra bisoprolol last night in resus x

  • Hi Julesp. I was on Bisop. and catatonic most of the time. Saw an EP and now on Flecainide - a few side effects a. m. but otherwise have my life back

  • Sorry to hear about your socialized medicine treatment delay woes. When we lived in Canada in the early 70s, I saw 1st hand how horrific government healthcare was, and when we went back 2 summers ago for a visit, it had not changed; a cousin of mine had bungled simple cataract eye surgery; after cataract removal, they apparently did not have correct replacement lens, and it had to be ordered! So they sewed up his eye, and he had to wear a patch until correct lens could be ordered. This would be unacceptable treatment in the U.S.A.

  • Why not go to A& E. I did with similar symptoms. Everyone was very kind. I had had the high heart rate for 3 days. They put in a magnesium based drip and then gave Metropolol and heart rate came down in just over 4 hours. They advised increasing Bisoprolol dose but I have problems with that. Another story. But basically A&E docs said it was straining the heart like running in a non stop race and it is wise to bring heart rate down. Don't worry about bothering them. That's what they're there for!

  • Hi everyone. Well took myself off to ae after a 7 day run of af. Still in af three days later despite them giving me extra meds. Today they have changed my bisoprolol to digoxin. The docs here going to speak to my cardiologist at the hospital im under for my heart problems to see what they planning to do then ill see what plan is x

  • Hi everyone now still in af nearly 14 days later despite digoxin and extra bisoprolol. Awaiting a transfer to the hospital where ill get my ablation. They said over weekend with ablation early next week so just trying to chill out in here while waiting. My breathlessness only really bad when moving about too much

You may also like...